Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 191, NWS Amarillo, TX

September 30, 2005Ochiltree County, Roberts County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 30, 2005, 4:19 PM CDT for Ochiltree County, Roberts County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2005, 4:19 PM CDT (21:19 UTC)
Expired
Sep 30, 2005, 5:15 PM CDT
In force
56 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:53 PM CDT, 26 minutes earlier.

Area forecast discussion, Sep 30, 3:53 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI SEP 30 2005

.DISCUSSION...
UPR LVL LOW CURRENTLY CENTERED OVER DHT AND CONTINUING TO MAKE
PROGRESS TO THE EAST. STARTING TO SEE SHOWERS DEVELOP IMMEDIATELY
EAST OF THE CENTER OF THE LOW WHERE COLDEST AIR ALOFT IS RESULTING IN
STEEP LAPSE RATES. WINDS HAVE ALSO BEEN BREEZY AND GUSTY...AND WILL
LIKELY CONTINUE UNTIL JUST AFTER SUNSET AS SFC PRESSURE GRADIENT
REMAINS TIGHT. LOW/MID 60 DEWPTS AND DEEP MOISTURE PROFILES HAVE YET
TO DEVELOP AS MODELS INDICATED YESTERDAY...ALTHOUGH MID-UPPER 50
DWPTS HAVE MANAGED TO MAKE THEIR WAY INTO THE FAR SERN TX PNHDL.
ONCE AGAIN FEEL SVR THREAT WILL BE LIMITED TO THE FAR SE CORNER IF
NOT COMPLETELY OUT OF MY FCST AREA SO I LEFT MENTION OUT OF ZONES.
ADJUSTED POP GRIDS FOR PROGRESSION OF THE LOW AND KEPT FAR EAST
ZONES WITH HIGHEST CHANCES. ALSO ADJUSTED CLOUD COVER TO REFLECT
VISIBLE SATELLITE LOOPS AND TO GIVE CLEAR SKIES AFTER PASSAGE OF THE
LOW. LAST BUT NOT LEAST...UPDATED WIND GRIDS TO KEEP BREEZY WORDING
IN FOR THIS EVENING AND LOWERED DEWPOINTS TO BETTER REFLECT
OBSERVATIONAL DATA AS MODEL-BASED FIELDS WERE TOO HIGH BY 5-8F.

TEMPS WILL WARM BACK INTO THE MID-UPPER 80S BY FIRST PART OF UPCOMING
WEEK AS LEE SFC TROF BECOMES ESTABLISHED AND SFC FLOW BECOMES MORE
SWLY. ARRIVAL OF NEXT FRONT STILL UNCERTAIN AS TO WHEN IT WILL MOVE
THROUGH THE AREA AS MODELS CONTINUE SWITCHING BY 12-18HRS THE PASSAGE
OF THE FRONT. DECIDED TO GO AHEAD AND LEAVE WIND GRIDS ALONE TO KEEP
CURRENT TIMING AS IT WAS MIDDLE GROUND LOOKING AT SURROUNDING OFFICES
AND WHAT THE MODELS WERE GIVING. TEMPS WILL COOL POSSIBLY AS EARLY AS
MID-DAY WED...BUT DEFINITELY BY THUR..BACK INTO THE MID 70S. SIMILAR
SCENARIO AS FIRST PART OF THIS WEEK PLAYS OUT NEXT WEEK WITH TEMPS
SLOWLY WARMING INTO NEXT WEEKEND BEFORE NEXT FRRONT TRIES TO MAKE IT
INTO THE AREA. EXTENDED GRIDS IN GOOD SHAPE WITH NO MAJOR CHANGES NEEDED.

FCSTID = JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                54  87  59  89 /  20   0   0   0
BEAVER OK                  57  88  62  91 /  30   0   0   0
BOISE CITY OK              53  88  54  88 /  10   0   0   0
BORGER TX                  60  89  63  91 /  20   0   0   0
BOYS RANCH TX              56  89  60  91 /  10   0   0   0
CANYON TX                  53  89  56  90 /  20   0   0   0
CLARENDON TX               57  86  64  89 /  30   0   0   0
DALHART TX                 51  87  56  87 /  10   0   0   0
GUYMON OK                  55  89  58  92 /  20   0   0   0
HEREFORD TX                53  88  56  88 /  10   0   0   0
LIPSCOMB TX                58  86  64  90 /  30  10   0   0
PAMPA TX                   58  87  64  90 /  30   0   0   0
SHAMROCK TX                60  85  65  90 /  50  10   0   0
WELLINGTON TX              61  87  65  91 /  50  10   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

01/17
Hazardous weather outlook, Sep 30, 3:56 PM CDT, 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
356 PM CDT FRI SEP 30 2005

OKZ001>003-TXZ001>020-011000-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
356 PM CDT FRI SEP 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE THIS
EVENING. DUE TO THE LOCATION OF THIS SYSTEM...THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN TEXAS
PANHANDLE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WILL HAVE
THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS ACROSS THE
EASTERN TEXAS AND OKLAHOMA PANHANDLES.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS IN THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS
EVENING.

GARCIA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 5:11 PM CDTSevere Thunderstorm WarningAMAOchiltree, Roberts64 min
Sep 30, 6:14 PM CDTSevere Thunderstorm WarningAMAOchiltree, Roberts61 min
Sep 30, 4:48 PM CDTSevere Thunderstorm WarningAMABeaver57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.